As a practicing veterinarian, Dr. Dym has over 19 years of experience and dedication to enhancing the overall health and well-being of pets. His commitment and passion for pet health continuously drives him to learn more about the art and science of homeopathy through ongoing training and education.Submit Your Question
Question:My cat is recently vaccinated, first time actually. Its been 3 hours since then and right now hes been meowing and rolling around recently. A few minutes ago, he tried to walk but collapsed. Is this normal?
Answer:No - he should be rechecked immediately.
Question:My dog is 6 yo shihtzu and Fl requires a yearly rabies vaccine. He¿s usually lethargic after but this time he is extremely lethargic, loss of appetite, panting (which he hardly ever does) and shivering. He is 18 lbs. what can I give him to help with his symptoms. He is not vomiting and does not have diarrhea
Answer:You can try benadryl dosed at 1mg per pound of body weight. No dog needs yearly Rabies vaccines, especially one that has that kind of a reaction - check the laws in your state.
Question:Hello, My 1 year old Shih Tzu had her one year rabies vaccine yesterday ,and noticed that she is not interested in food drinks or play just want to sleep and looks very scared is that a normal reaction ? and how long will last . I am a bit concerned... thank you for your help!
Answer:A little tiredness can be normal for about 24 hours but she needs to eat and it shouldn't be too extreme. See your veterinarian for a recheck if it continues.
Question:My 4 month old cocker spaniel had a distemper shot today. He developed an allergic reaction. He received a shot of cortisone and benadryl. 6 hrs later his swelling is gone but he us starting to act itchy again and keeps burying his face and rubbing it on the carpet. Is the prednisone pills enough or should I give him something else. When should the reaction subside?
Answer:The prednisone is usually enough, but you can give him oral benadryl as well - dosed at 1mg per pound of body weight orally. The reaction is usually gone after about 24 hours, but it depends on the severity - have them recheck him if it continues.
Question:Can my pet still get vaccinated on vetmedin? Secondly, he has to take benadryl before, because of reactions.
Answer:There is no interaction between vaccines and Vetmedin, BUT it may not be a good idea at his age, with his heart condition and his history of adverse reactions to vaccines. Consult your veterinarian, that knows more about him (age, severity of heart disease, severity of allergic reaction to vaccine, etc) and s/he can weigh the need for vaccinating - will depend on his life style and risk of potential exposure to what he is being vaccinated against as well.
Question:My dog got his shots last weekend and got a pill Called carprofen. The next day I notice he was shaking for no reason but acts normal on everything else he just shakes about every 30 seconds for a minute so I stop giving him the meds and he is still doing it, can you help on this?
Answer:Carprofen doesn't really cause shaking, unless it is upsetting his stomach. The shaking is probably from the vaccines but it's hard for me to guess without examining him, so see your veterinarian for a recheck. Even if he improves, call and tell them about this adverse reaction to the vaccine(s).
Question:My dog got a rabies shot. She is acting erratic and crazy. She¿s a labradoodle.
Answer:That is not a normal reaction to a Rabies vaccine - have your veterinarian recheck her as soon as possible.
Question:Hello. Our dogs went in for their last round of yearly vaccines today. They had their rabies and bordetella on 8/17. Today they had their Lepto and 5-in-1 DA2HPPv. Both Chi. The 5.2lb Chi is showing signs of discomfort. Favoring leg. Shaking. Yelps when you touch the shoulder that the 5-in-1 was given. What can we give to him to help relieve discomfort?
Answer:Many human products are toxic to dogs, so try to use something formulated for dogs, like this over-the-counter product: https://www.1800petmeds.com/Buffered+Aspirin-prod11968.html If they worsen, have your veterinarian (or the emergency clinic) recheck them - they will have much better, stronger medications.
Question:My 14 lb poodle mix got boosters today for rabies, distemper, parvo and parainfluenza and is now scratching and breathing heavy. My vet is now closed and we live in a rural area. Can o give her benadryl?
Answer:Yes, you can give a Children's dosage of Benadryl (12.5mg) orally but it is ideal for a veterinarian to check her out and assess if she needs something stronger.
Question:After I gave my dogs a pidro deworming,one of my dogs cannot stand and it likes it feels dizzy and cannot stand and walk... What will I do?
Answer:Contact the manufacturer - I don't use Pidro to deworm dogs so I am unfamiliar with it's toxicity. Have the exact amount and the weight of your dog ready when you call. If he is "dizzy and cannot stand and walk" you need to go ahead and take him in for your veterinarian to check out first - take the Pidro with you so they can see the exact concentration.
Question:My was given for the first time oral bordetella vaccine. He has taking the vaccine in the past but was injected version only. Well the next day he had excessive leaking to his left legand when i check it looks like hot spot with swealling. Had been treating it as a hot spot but i noticed that he was taking too much time eating his food and when i his mouth one half of his gums are swelling also half of his lip is a little red too. My question is what can i do for the swealling on his mouth (he took the vaccine about two weeks ago)
Answer:Swelling of his left leg 2 weeks after an oral bordetella vaccine is not caused by the vaccine. She your veterinarian for a diagnosis. You can try oral benadryl dosed at 1mg per pound of body weight.
Question:how old should a puppy be for giving a Bordetella shot ? Thanks, Ed
Answer:It depends on which vaccine you and your veterinarian use - there are intranasal vaccines, oral vaccines and injectable vaccines - all by different manufacturers. The oral one that I use is labelled for use at 8 weeks. Some of the intranasal ones are labelled for 6 weeks of age and older.
Question:Hello, Is it safe to give my 4 month puppy two vaccinations at the same time? She's due for her last DHPP vaccination and we would like to give her the first Leptospirosis vaccination. Any risks or reactions I should be aware of? She's 9 pounds, if it matters. Thank you, Catalina
Answer:All of those usually come together in one vaccine - maybe you are considering giving Rabies at the same time?? If so, it is probably ideal to separate them - wait at least 2 weeks in between vaccines.
Question:In February of this year my puppies were given their last series of vaccines sometime in March they started showing signs of possible seizures like they were being poked doesn't seem to be any pain involved what I want to know if this has been caused by vaccines will it eventually wear off or on my puppies going to be subjected to seizures for the rest of their lives
Answer:There is no link between seizures and vaccines at this time. Here is a good article about seizures, written by another veterinarian, from a site that I trust: https://veterinarypartner.vin.com/default.aspx?pid=19239&id=4951440
Question:Hello, my dog, Teacup poodle, 12 and a half years old, 6 lbs, was given both rabies and distemper vaccines at the same time. Usually, he was lethargic the next day after vaccination, sleepy, would not eat or drink water for the whole day, be back to normal the following day. This time, the next day after vaccination, he had the same symptoms as stated before. The following day, he started to be dazed, not able to to keep his balance, and not able to stand on his hind legs, still not eating or drink water. I said I would wait for another day. The next day, 3rd after vaccination, was the same as the previous day. I took him back to the clinic. The vet said he had never seen a reaction like this one. He also said how did I know it was from the vaccines?! They took an x-ray, that showed a possibility is some fluid in one of his lungs. The vet gave him 2 shots, one steroids, and the other one was lasix. They sent me home saying To wait for 24 hours and see how my dog would feel. The next day, my dog was a bit better, ate his meals, and drank some water. In the middle of the night he started breathing heavily, and being restless. He also had diarrhea. I called the vet first thing in the morning, trying to take him again to see what was going on. Unfortunately, my dog passed away after a few minutes. I have been devastated since. My dog was a healthy one. Please let me know your opinion.
Answer:I'm so sorry for your loss, especially that suddenly. The vaccine by itself wouldn't/shouldn't cause death that suddenly but since he probably had an underlying problem it possibly unmasked it. Was the fluid from heart failure? Cancer? I can't relate the vaccine to the fluid in his lungs.